Remote Access Representation Theory
Green Open Access

Representation Theory

ISSN 1088-4165

 
 

 

Dualities for root systems with automorphisms and applications to non-split groups


Author: Thomas J. Haines
Journal: Represent. Theory 22 (2018), 1-26
MSC (2010): Primary 20C08, 20G25, 22E50, 17B20; Secondary 11F70, 11G18
DOI: https://doi.org/10.1090/ert/512
Published electronically: March 9, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This article establishes some elementary dualities for root systems with automorphisms. We give several applications to reductive groups over non-archimedean local fields: (1) the proof of a conjecture of Pappas-Rapoport-Smithling characterizing the extremal elements of the $ \{ \mu \}$-admissible sets attached to general non-split groups; (2) for quasi-split groups, a simple uniform description of the Bruhat-Tits échelonnage root system $ \Sigma _0$, the Knop root system $ \widetilde {\Sigma }_0$ and the Macdonald root system $ \Sigma _1$, in terms of Galois actions on the absolute roots $ \Phi $; and (3) for quasi-split groups, the construction of the geometric basis of the center of a parahoric Hecke algebra, and the expression of certain important elements of the stable Bernstein center in terms of this basis. The latter gives an explicit form of the test function conjecture for general Shimura varieties with parahoric level structure.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2010): 20C08, 20G25, 22E50, 17B20, 11F70, 11G18

Retrieve articles in all journals with MSC (2010): 20C08, 20G25, 22E50, 17B20, 11F70, 11G18


Additional Information

Thomas J. Haines
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742-4015
Email: tjh@math.umd.edu

DOI: https://doi.org/10.1090/ert/512
Received by editor(s): June 29, 2016
Received by editor(s) in revised form: January 23, 2018
Published electronically: March 9, 2018
Additional Notes: The author’s research was partially supported by NSF DMS-1406787
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society